# SDR 2005FA0001052

- Difficulty date: July 10, 2005
- Submitted: July 27, 2005
- Operation: General aviation
- Aircraft: CGBUY
- Make and model: Hughes 369D
- Aircraft serial: 6110958D
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Transmission
- Part number: 369D21500505
- Condition: Unserviceable
- Location: Main Rotor
- Part time: 10,061 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ROTATION OF THE M/R HUB WHILE PERFORMING ROUTINE MAINTENANCE A NOTICEABLE (SQUEAK) WAS HEARD COMING FROM THE M/R TRANSMISSION.  SUBSEQUENT INVESTIGATION ALLOWED FOR THE DISCOVERY OF THE INPUT PINION HAVING SIDE SLOPE AND THE SQUEAK WAS HEARD WITH A LISTENING DEVICE INSIDE THE TRANS AND LEAD TO THE DISCOVERY OF THE LOWER CHIP PLUG HAVING A LOT OF METAL YET NONE HAD MADE CONTACT.  REMOVED TRANS, PULLED INPUT PINION AND IT AND THE BEVEL GEAR SPALLED.
